MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER BUFFERED SODIUM CITRATE (9NC) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER BUFFERED SODIUM CITRATE (9NC) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 369714
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 0072572, medical device expiration date:2021-09-30, device manufacture date: 2020-03-12, medical device lot #: 9344028, medical device expiration date: 2021-06-30, device manufacture date: 2019-12-10, medical device lot #: 9315472, medical device expiration date: 2021-05-31, device manufacture date: 2019-11-11.Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported during use the bd vacutainer® buffered sodium citrate (9nc) blood collection tubes experienced erroneous results.This event occurred 3 times.The following information was provided by the initial reporter: the customer stated they experienced erroneous results.The sites are having pt aptt and inr evaluation issues.Additional information: customer states "at present, we have screened 159 subjects into this trial and have never encountered these issues.I can assure you, after confirmation with our lab technicians, there were no outstanding issues of concern with these lab collections and blood flow was normal.Collection and processing of these samples were all completed as required by protocol and lab manual specimen collection guidelines.I can confirm that our staff has remained consistent throughout this trial, as there have been no staff changes.The only issue i can think of that is beyond our control is the transport of samples and ultimately their stability once analyzed.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: bd had not received samples or photos for evaluation.Therefore, retention samples of the incident lot were selected from bd inventory for evaluation and upon completion, no issues relating to erroneous results were observed.No difficulties were encountered during blood collection and all tubes appeared to exhibit proper fill.Bd was unable to duplicate or confirm the customer¿s indicated failure (erroneous results) because the defect was not evident in the testing of the customer lot samples.Replicates of both retain and control samples tested were acceptable in terms of both accuracy and precision.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is not confirmed with regards to erroneous results.Bd was not able to identify a root cause for the indicated failure mode.See h.10.

Brand Name
BD VACUTAINER BUFFERED SODIUM CITRATE (9NC) BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key10667608
Report Number1917413-2020-00932
Device Sequence Number2898189
Product Code JKA
UDI-Device Identifier50382903697149
UDI-Public50382903697149
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number369714
Device Catalogue Number369714
Device Lot NumberSEE H.10
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer02/21/2021
Initial Report FDA Received Date10/12/2020
Supplement Report FDA Received Date02/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;